Glaucoma: Adverse event on use of topiramate in alcohol de-addiction

pai, Keshava and *, Pooja Rajashekaran (2011) Glaucoma: Adverse event on use of topiramate in alcohol de-addiction. Indian Journal of Psychiatry, 53 (2). pp. 163-165. ISSN 0019-5545

[img] PDF
IndianJPsychiatry_2011_53_2_163_82552 (1).pdf - Published Version
Restricted to Registered users only

Download (561kB) | Request a copy

Abstract

To report oral topiramate-induced glaucoma and to asses its severity and preventability. A 40-year-old manpresented with watering, redness, pain, and diminution of vision of both eyes, one week after initiation of oral topiramate 100 mg/ day for alcohol de-addiction. On examination, both eyes showed conjunctival chemosis, corneal edema, shallow anterior chamber, and intraocular pressure 48 and 46 mm Hg. The symptoms and clinical findings resolved completely upon discontinuation of topiramate and administration of antiglaucoma drugs. Topiramate-induced angle-closure glaucoma and other ocular side effects are reversible if the diagnosis is made early and the drug is discontinued in time. Hence, clinician awareness is an important aspect of preventability of this adverse event.

Item Type: Article
Uncontrolled Keywords: Glaucoma, side-effects,topiramate
Subjects: Medicine > KMC Mangalore > Psychiatry
Depositing User: KMCMLR User
Date Deposited: 05 Sep 2013 10:26
Last Modified: 05 Sep 2013 10:26
URI: http://eprints.manipal.edu/id/eprint/137076

Actions (login required)

View Item View Item